MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, an exact date was not provided, however, the patient stated it was a few weeks after implant.If explanted, give date: not applicable, as the lens remains implanted.However, there is a planned explant to be performed on (b)(6) 2018.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt300 17.0 diopter lens was implanted in the patient's right eye (od) on (b)(6) 2017.Post-operatively, the patient complained of intolerable, overwhelming, and debilitating glare, including halos, concentric circles, and starbursts.The patient was unsure of when the onset of these symptoms started; however, stated it was a few weeks after implant.Reportedly, the lens is planned to be explanted and exchanged on (b)(6) 2018.No additional information was provided.The patient had bilateral lenses implanted.This report will capture the lens implanted in the patient's right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned at the manufacturing site; therefore product testing could not be performed and the customer''s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Historical data analysis: the search in complaint history revealed that no similar complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7463276
Report Number9614546-2018-00396
Device Sequence Number1030835
Product Code POE
UDI-Device Identifier05050474606326
UDI-Public(01)05050474606326(17)210721
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/21/2021
Device Model NumberZXT375
Device Catalogue NumberZXT300U170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Date Report Sent to FDA01/01/2005